Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 255, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 6, 2009, 3:43 PM EDT for Harris County, Muscogee County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2009, 3:43 PM EDT (19:43 UTC)
- Expired
- May 6, 2009, 4:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Harris County, GA, Muscogee County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 10:27 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 061943
SVRFFC
GAC145-215-062045-
/O.NEW.KFFC.SV.W.0255.090506T1943Z-090506T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
NORTHERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 445 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED WEST OF
UPATOI...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAVERLY HALL...GOAT ROCK LAKE...LAKE HARDING...FORTSON...MULBERRY
GROVE...MIDLAND...NORTH COLUMBUS AND ELLERSLIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN AND WEST CENTRAL GEORGIA.
&&
LAT...LON 3274 8468 3272 8468 3269 8470 3268 8468
3257 8469 3255 8467 3250 8472 3251 8500
3253 8500 3259 8507 3264 8510 3268 8509
3271 8511
TIME...MOT...LOC 1939Z 269DEG 22KT 3261 8515
$$1 follow-up statement
000
WWUS52 KFFC 062013
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT WED MAY 6 2009
GAC215-062022-
/O.CAN.KFFC.SV.W.0255.000000T0000Z-090506T2045Z/
MUSCOGEE GA-
413 PM EDT WED MAY 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MUSCOGEE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF MUSCOGEE COUNTY
AND HAS WEAKENED. THUS...THE WARNING IS CANCELLED.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UPATOI.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.
LAT...LON 3272 8492 3274 8468 3272 8470 3269 8470
3268 8468 3266 8469 3258 8469 3259 8490
3260 8491 3261 8499
TIME...MOT...LOC 2012Z 250DEG 33KT 3268 8483
$$
GAC145-062045-
/O.CON.KFFC.SV.W.0255.000000T0000Z-090506T2045Z/
HARRIS GA-
413 PM EDT WED MAY 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN HARRIS COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CATAULA...MOVING EAST AT 35 MPH. THE STORM HAS WEAKENED BUT IS
STILL CAPABLE OF PRODUCING PENNY SIZED HAIL AND GUSTY WINDS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY
HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3272 8492 3274 8468 3272 8470 3269 8470
3268 8468 3266 8469 3258 8469 3259 8490
3260 8491 3261 8499
TIME...MOT...LOC 2012Z 250DEG 33KT 3268 8483
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:32 PM EDT, 11 minutes earlier.
Area forecast discussion, May 6, 3:32 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 332 PM EDT WED MAY 6 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MAIN FORECAST CONCERN THIS PERIOD IS THE LINE OF CONVECTION PUSHING THROUGH THE FORECAST AREA AND THREAT OF SEVERE WEATHER THIS EVENING. GFS/NAM CONTINUE TO SHOW CAPES IN THE 2000-3000 RANGE THROUGH THIS EVENING...HELICITIES OF 200-300...AND 50KT+ LOW LEVEL JET MOVING ACROSS THE AREA AHEAD OF THE SHORT WAVE. SHORT TERM MODELS ARE IN GOOD AGREEMENT BRINGING THE SHORT WAVE ACROSS THE AREA BY EARLY TOMORROW MORNING. GFS EXHIBITING CONVECTIVE FEEDBACK ISSUES AND NAM APPEARS TO HAVE A BETTER HANDLE ON THE CURRENT ACTIVITY SO HAVE HEDGED TOWARD MET GUIDANCE POPS OVERNIGHT. NAM SHOWING CONVECTION CURRENTLY OVER CENTRAL ALABAMA AND MISSISSIPPI ROTATING ACROSS THE FORECAST AREA THIS EVENING. AFTER SHORT WAVE EXITS THE AREA TOMORROW...MODELS SHOW SOME DRYING...ALTHOUGH NAM NOT AS IMPRESSIVE AS GFS/ECMWF. WILL KEEP LOW CHANCE POPS ACROSS THE AREA TOMORROW AFTERNOON AS SURFACE BOUNDARY AND WEAK IMPULSE COULD FIRE ISOLATED TO SCATTERED CONVECTION BY AFTERNOON. THE UPPER FLOW REMAINS PROGRESSIVE ACROSS THE ARE AS THE NEXT...WEAKER SYSTEM APPROACHES NORTHWEST GEORGIA ON FRIDAY. SHOULD SEE A BRIEF RESPITE EARLY FRIDAY WITH CHANCE POPS ACROSS THE NORTH BY AFTERNOON. WILL CONTINUE WIND ADVISORY UNTIL 7 PM ACROSS HIGHER ELEVATIONS OF NORTH GEORGIA AS SHORT WAVE TRACKS ACROSS THE AREA THIS AFTERNOON. FLASH FLOOD WATCH CONTINUES UNTIL TOMORROW MORNING AS RAINFALL ACROSS NORTH GEORGIA SO FAR HAS RANGED FROM 1 TO 2 INCHES AND ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE THIS EVENING. GUIDANCE TEMPERATURES ARE PRETTY CLOSE HOWEVER MET HAS BEEN OUT PERFORMING MAV THE PAST COUPLE OF DAYS. HAVE BASED THE SHORT TERM TEMPERATURES ON MET GUIDANCE AND LOCAL BIASES. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... SOME DIFFERENCES NOTED IN THE EXTENDED MODELS THIS PERIOD. PROGRESSIVE ZONAL FLOW ALOFT REMAINS ACROSS THE SOUTHEAST WITH EMBEDDED SHORT WAVES MOVING MAINLY NORTH OF THE FORECAST AREA THROUGH THE WEEKEND. THESE SHORT WAVES PUSH ANOTHER WEAK SURFACE BOUNDARY DOWN ACROSS THE SOUTHEAST DURING THE DAY ON SATURDAY... WASHING IT OVER SOUTHERN PORTIONS OF FORECAST AREA. GFS EXHIBITS SOME CONVECTIVE FEEDBACK ISSUES...AND IS FURTHER SOUTH WITH EACH IMPULSE THAN ECMWF/CANADIAN MODELS. WILL CONTINUE TO SPREAD CHANCE POPS ACROSS THE AREA SATURDAY AND HOLD ON TO POPS SUNDAY AS PROXIMITY FRONT OF FRONT AND AVAILABLE MOISTURE ENOUGH FOR SCATTERED CONVECTION. AN UPPER RIDGE BUILD EAST ACROSS THE GULF COAST TUESDAY AND WEDNESDAY...BUT WITH MOISTURE OVER THE AREA AND LINGERING SURFACE BOUNDARY SHOULD SEE CONTINUED ISOLATED DIURNALLY DRIVEN CONVECTION DAYS 6 AND 7. GUIDANCE ADVERTISING NEAR NORMAL TEMPERATURES THROUGH THE EXTENDED PERIODS AND SEE NO REASON TO STRAY. && .HYDROLOGY... BEST CHANCES FOR HEAVY RAIN CONTINUE ACROSS N GA WITH WIDESPREAD AMOUNTS OF 1+ INCH FORECAST. LOCAL AMOUNTS DUE TO HEAVY CONVECTION COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL CONTINUE TO BE WATCHED FOR FLOODING POTENTIAL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 81 63 88 64 / 80 20 10 20 5 ATLANTA 66 81 67 85 66 / 80 20 10 20 5 BLAIRSVILLE 58 77 58 81 60 / 80 20 10 40 20 CARTERSVILLE 62 80 61 85 63 / 80 20 10 40 20 COLUMBUS 68 85 68 88 67 / 60 30 10 5 5 GAINESVILLE 62 78 64 86 64 / 80 20 10 40 20 MACON 67 86 65 91 66 / 60 30 10 10 5 ROME 63 85 64 90 65 / 80 20 10 40 20 PEACHTREE CITY 62 81 64 87 62 / 80 20 10 10 5 VIDALIA 65 86 67 91 66 / 50 30 10 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BIBB...BUTTS...CARROLL...CHATTAHOOCHEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DEKALB...DOUGLAS... FAYETTE...FORSYTH...GREENE...GWINNETT...HALL...HARRIS...HEARD... HENRY...JACKSON...JASPER...JONES...LAMAR...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PIKE...PUTNAM... ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TAYLOR...TROUP... UPSON...WALTON. FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS... POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. && 12
Hazardous weather outlook, May 6, 11:21 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1121 AM EDT WED MAY 6 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1121 AM EDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE TODAY ACROSS NORTH AND MOST OF CENTRAL GEORGIA. .SYNOPSIS... A STRONG UPPER LEVEL TROUGH WILL MOVE FROM THE OZARKS INTO THE OHIO VALLEY TODAY. A WARM FRONT PARKED ACROSS NORTH GEORGIA AND VARIOUS OUTFLOW BOUNDARIES WILL PROVIDE THE FOCUS FOR REDEVELOPING SHOWERS AND THUNDERSTORMS TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING... PENNY TO NICKEL SIZE HAIL... WIND GUSTS TO 70 MPH... AND ISOLATED TORNADOES. PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING ARE ALSO LIKELY AS STORMS CONTINUE TO REDEVELOP ALONG A WARM FRONT AND NUMEROUS OUTFLOW BOUNDARIES ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY. .DISCUSSION... A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. A STRONG LOW LEVEL JET AHEAD OF AN UPPER LEVEL TROUGH WILL DEVELOP OVER NORTH GEORGIA TODAY. THE INCREASED VERTICAL WIND SHEAR COUPLED WITH 1500 TO 2500 CAPES AND -2 TO -4 LI'S WILL BE SUFFICIENT TO SUPPORT ISOLATED SUPERCELL THUNDERSTORMS... WITH DAMAGING WIND... LARGE HAIL AND A FEW TORNADOES POSSIBLE. AT THIS TIME... IT APPEARS STRONG STORMS WILL INITIALLY BEGIN ACROSS NORTH GEORGIA...THEN DEVELOP SOUTHWARD ALONG OUTFLOWS DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION TO ISOLATED SEVERE STORMS... THERE IS A THREAT OF HEAVY RAIN AND LOCALIZED FLOODING FROM TRAINING STORMS. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PUSH INTO NORTH GEORGIA THIS MORNING. THIS WILL HELP SATURATE THE GROUNDS AND LEAVE OUTFLOW BOUNDARIES FOR REDEVELOPING STORMS LATER THIS AFTERNOON. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES... WITH SOME LOCALIZED HIGHER AMOUNTS ARE EXPECTED... MAINLY ALONG AND NORTH OF A LINE FROM CARROLLTON TO ATLANTA TO LAWRENCEVILLE TO HOMER. A FLOOD WATCH HAS BEEN POSTED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...EXCEPT NORTH GEORGIA ON THURSDAY OR CENTRAL GEORGIA ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS MORNING AND AFTERNOON FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, May 6, 3:03 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EDT WED MAY 6 2009 GAZ033>035-044>048-053>058-067-062000- 303 PM EDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MERIWETHER...SPALDING...BUTTS...COWETA...FAYETTE...HENRY...CLAYTON... NEWTON...ROCKDALE...WALTON...DEKALB...BARROW...GWINNETT AND FULTON COUNTIES UNTIL 400 PM EDT... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BERKELEY LAKE TO FAYETTEVILLE...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS MERIWETHER...SPALDING...BUTTS...COWETA...FAYETTE...HENRY...CLAYTON... NEWTON...ROCKDALE...WALTON...DEKALB...BARROW...GWINNETT AND FULTON COUNTIES THROUGH 400 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 6, 3:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG ATLANTA 33.75N 84.39W
05/06/2009 FULTON GA EMERGENCY MNGR
A DOZEN TREES REPORTED DOWN...INCLUDING A FEW ON HOMES.
NO DETAILS PROVIDED REGARDING STRUCTURAL DAMAGE OR
SPECIFIC LOCATIONS. NO INJURIES.
&&
GRIFFITHLocal storm report, May 6, 3:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL LAGRANGE 33.04N 85.03W
05/06/2009 E0.75 INCH TROUP GA AMATEUR RADIO
&&
GRIFFITHLocal storm report, May 6, 3:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL LAGRANGE 33.04N 85.03W
05/06/2009 E0.75 INCH TROUP GA AMATEUR RADIO
&&
GRIFFITHSpecial weather statement, May 6, 3:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT WED MAY 6 2009 GAZ068-062000- 330 PM EDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PIKE COUNTY UNTIL 400 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOLLONVILLE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PIKE COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CONCORD...HILLTOP...HOLLONVILLE...ZEBULON AND WILLIAMSON. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 6, 3:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT WED MAY 6 2009 GAZ023>025-027-062015- 333 PM EDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MADISON...JACKSON...BANKS AND HALL COUNTIES UNTIL 415 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FLOWERY BRANCH TO SOUTHWEST OF HOSCHTON... MOVING NORTHEAST AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS MADISON...JACKSON...BANKS AND HALL COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AQUALAND PARK...LAKE LANIER ISLANDS...FLOWERY BRANCH...OAKWOOD...HOSCHTON... BRASELTON...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY... GAINESVILLE...TALMO...CANDLER...PENDERGRASS...ARCADE...JEFFERSON AND PEACH STATE SPEEDWAY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:24 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen, Washington, Wilkinson | 37 min |
| May 5, 8:32 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 28 min |
| May 6, 4:21 AM EDT | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more | 15 hr |
| May 6, 10:20 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 12 hr |
| May 6, 10:37 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
| May 6, 1:01 PM EDT | River Flood Warning | FFC | Dade | 8 hr |
| May 6, 1:51 PM EDT | Areal Flood Warning | FFC | Emanuel, Jefferson | 12 hr |
| May 6, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| May 6, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 35 min |
| May 6, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 58 min |
| May 6, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Upson | 36 min |
| May 6, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot, Taylor | 36 min |
| May 6, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.